MAUDE Adverse Event Report: COOPERSURGICAL, INC. N20 RETINAL PRB STRAIGHT

COOPERSURGICAL, INC. N20 RETINAL PRB STRAIGHT
Model Number 124
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Coopersurgical, inc is currently investigating the reported condition.
 
Event or Problem Description
Customer stated-probe would form an ice ball but when applying to a patient it would not continue to form the ice ball.Repair tech-high freeze flow 16mm ro (b)(4).N20 retinal prb straight 124 e-complaint- (b)(4).
 
Additional Manufacturer Narrative
Investigation inspect returned samples distribution history: this complaint unit was manufactured at csi on 09/14/2009 under wo #(b)(4) and shipped on 1/30/2010.Manufacturing record review: a review of the device history record could not be located at the time of this investigation.However, it should be noted at the time of manufacture records from each lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications.Should the device history record be located going forward this complaint will be amended accordingly.Incoming inspection review: not applicable.Service history record: no additional service history records found for this unit.Historical complaint review: a review of the 2-year complaint history showed similar reported complaint condition.Product receipt: the complaint unit was returned on a repair.Visual evaluation: visual examination of the complaint unit revealed no physical damage.Functional evaluation: complaint unit was functionally evaluated and found not to function properly.The gas flow was no longer optimal and found to flow too fast to produce the target temperature at the tip.Root cause: the air flow is dependent on the position of the ball seating properly so that the gas produces a temperature drop at the tip and maintain that temperature through that gas flow.This unit was noted to have the ball seating past optimal position.A root cause for this complaint condition is not readily available but given the device has been in service for 11 years with no record of being serviced this is considered wear and tear.Continual use may be pushing the ball out of optimal position and impacting the opening over time.Corrective actions the unit's spring assembly was repaired, tested to specification and returned to the customer.Coopersurgical will continue to monitor this complaint condition for trends.No further corrective action is necessary.No further training required.Was the complaint confirmed? yes.
 
Event or Problem Description
Customer stated: "probe would form an ice ball but when applying to a patient it would not continue to form the ice ball".124 n20 retinal prb straight (b)(4).

Brand Name
N20 RETINAL PRB STRAIGHT
Common Device Name
N20 RETINAL PRB STRAIGHT
Manufacturer (Section D)
COOPERSURGICAL, INC.
75 corporate drive
trumbull CT 06611
Manufacturer (Section G)
COOPERSURGICAL, INC.
95 corporate drive
trumbull CT 06611
Manufacturer Contact
michael marone
50 corporate drive
trumbull, CT 06611
4752651665
MDR Report Key12561048
Report Number1216677-2021-00208
Device Sequence Number4459953
Product Code HQA
UDI-Device Identifier00888937004144
UDI-Public888937004144
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Repair
Type of Report Initial,Followup
Report Date (Section B) 01/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number124
Device Catalogue Number124
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/31/2021
Initial Report FDA Received Date10/01/2021
Supplement Report FDA Received Date01/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown